MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40020
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Stenosis (2263)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject flow diverter was successfully implanted in a patient (in left internal carotid artery-ophthalmic (c6 segment)) on (b)(6) 2022.Post procedure 6 month follow up imaging performed on (b)(6) 2023it was noted that the subject stent had proximal fish mouthing without any patient sequalae or vessel stenosis or flow limitation.Additionally it was commented that "the device is different on this angiogram than after treatment, its shape has changed".The fish mouthing is possibly related to study procedure and study device.No further information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the device was successfully implanted, completely covered aneurysm neck and there were no device deficiencies reported for the implanted device.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned to the as reported 'stent tapering'.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient headache non-serious¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.H3 other text : the subject device is implanted inside the patient's vasculature.
 
Additional Manufacturer Narrative
B1: adverse event/product problem - corrected to 'adverse event'.H1: type of reportable event - corrected to 'serious injury'.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the device was successfully implanted, completely covered aneurysm neck and there were no device deficiencies reported for the implanted device.Additional information received on 21-mar-2023 reported that patient presented to the ed (emergency department) for acute headache resulting in observational stay.Initial pain management for this patient was tylenol, fluids and a lidoderm patch.After the patient is seen by neuro surgery patient was given benadryl and compazine and she reports improvement of her headache.The patients head ct (computerized tomography ) is negative for any acute intracranial process.The patient is found to not be therapeutic on her plavix and is given a prescription for brilianta by neurosurgery.The outcome was recovered/resolved.Additional information received on 21-apr-2023 - this current adverse event is for the stent that is implanted, and the observation is at the 6 month follow up.Proximal fishmouthing of device without sequelae was noted.Additional information received on 11-oct-2023 reported during a 12-month angiogram the doctor observed some flow limitation in the vessel.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment and does not require escalation to senior management.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient headache non-serious¿ and 'stenosis with stent deformation' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that the subject flow diverter was successfully implanted in a patient (in left internal carotid artery-ophthalmic (c6 segment)) on (b)(6) 2022.Post procedure 6 month follow up imaging performed on (b)(6) 2023 it was noted that the subject stent had proximal fish mouthing without any patient sequalae or vessel stenosis or flow limitation.Additionally it was commented that "the device is different on this angiogram than after treatment, its shape has changed".The fish mouthing is possibly related to study procedure and study device.No further information is available.Additional information received on 11-oct-2023 reported that on 12 month angiogram some flow limitation in the vessel was noted.According to imr assessment the flow limitation is the causality of the 'headache' in the patient.No more details available.
 
Event or Problem Description
It was reported that the subject flow diverter was successfully implanted in a patient (in left internal carotid artery-ophthalmic (c6 segment)) on (b)(6) 2022.Post procedure 6 month follow up imaging performed on (b)(6) 2023 it was noted that the subject stent had proximal fish mouthing without any patient sequelae or vessel stenosis or flow limitation.Additionally it was commented that "the device is different on this angiogram than after treatment, its shape has changed".The fish mouthing is possibly related to study procedure and study device.No further information is available.Additional information received on 11-oct-2023 reported that on 12 month angiogram some flow limitation in the vessel was noted.According to imr assessment the flow limitation is the causality of the 'headache' in the patient.No more details available.Additional information received on 15-nov-2023 reported that there was no flow reduction and no intimal hyperplasia observed.No other information is available.
 
Additional Manufacturer Narrative
B1: adverse event/product problem - corrected to malfunction.B5: executive summary - updated.H1: type of reportable event - corrected to malfunction.H6 device code grid - updated.H6 clinical signs code grid - updated.H6 conclusion code grid - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the device was successfully implanted, completely covered aneurysm neck and there were no device deficiencies reported for the implanted device.Additional information received on 21-mar-2023 reported that patient presented to the ed (emergency department) for acute headache resulting in observational stay.Initial pain management for this patient was tylenol, fluids and a lidoderm patch.After the patient is seen by neuro surgery patient was given benadryl and compazine and she reports improvement of her headache.The patients head ct (computerized tomography ) is negative for any acute intracranial process.The patient is found to not be therapeutic on her plavix and is given a prescription for brilianta by neurosurgery.The outcome was recovered/resolved.Additional information received on 21-apr-2023 - this current adverse event is for the stent that is implanted, and the observation is at the 6 month follow up.Proximal fishmouthing of device without sequelae was noted.Additional information received on 11-oct-2023 reported during a 12-month angiogram the doctor observed some flow limitation in the vessel.Additional information received on 18-oct-2023 reported the percentage of ¿flow limitation in the vessel¿ was >50-75% stenosis for parent artery and stenosis within evolve fd.Both mrs & nihss was reported as 0.There was no endovascular aneurysmal coil embolization procedure with intracranial endovascular aneurysmal flow diverter stent placement procedure performed.Additional information received on 15-nov-2023 reported, per dr.Singer: "no flow reduction and no intimal hyperplasia" observed.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient headache non-serious¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported ¿stent tapering¿.

Brand Name
SURPASS EVOLVE 4.0MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16943088
Report Number3008881809-2023-00252
Device Sequence Number17047499
Product Code OUT
UDI-Device Identifier07613327375206
UDI-Public07613327375206
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberFDS40020
Device Catalogue NumberFDS40020
Device Lot Number22622681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer10/11/2023
11/15/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date10/20/2023
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite